Alert archive / California / Winter Storm Warnings in 2017

Winter Storm Warning 1, NWS Las Vegas, NV

January 9, 2017Inyo County, California

NWS Las Vegas, NV issued this winter storm warning at Jan 9, 2017, 2:35 PM PST for Inyo County, California. It took effect at Jan 10, 2017, 3:00 PM PST. It was in force for 23 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 9, 2017, 2:35 PM PST (22:35 UTC)
In effect from
Jan 10, 2017, 3:00 PM PST
Expired
Jan 11, 2017, 1:57 PM PST
In force
23 hr
Issued by
NWS Las Vegas, NV

County Inyo County, CA

The radar

The Edwards AFB radar (KEYX), 158 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 11, 8:00 AM PSTHEAVY SNOW 16Aspendell, CATRAINED SPOTTER REPORTED 16 INCHES OF NEW SNOW BETWEEN 2PM TUESDAY AND 8AM WEDNESDAY IN ASPENDELL.
Jan 11, 10:00 AM PSTSNOW 61 S South Lake, CASOUTH LAKE SNOWTEL REPORTS 6 OF NEW SNOW IN THE PAST 24 HOURS, ENDING AT 10AM. ELEVATION 9600 FEET.
Jan 11, 10:00 AM PSTSNOW 76 Ese South Lake, CA7 INCHES OF NEW STORM REPORTED AT SAWMILL SNOWTEL IN THE PAST 24 HOURS ENDING AT 10AM. ELEVATION 10200 FEET.
Jan 11, 10:00 AM PSTSNOW 76 Ese South Lake, CABIG PINE CREEK SNOWTEL REPORTS 7 OF NEW SNOW IN THE PAST 24 HOURS ENDING AT 10 AM. ELEVATION 9800 FEET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 10.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2017-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2017-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 198 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2132 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
198 m²/s²
0-3 km storm-relative helicity
402 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

586 
WWUS45 KVEF 092235
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
235 PM PST MON JAN 9 2017

.ANOTHER PACIFIC STORM WILL BRING HEAVY SNOW TO THE EAST SLOPES OF
THE SOUTHERN SIERRA TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON.

CAZ519-100645-
/O.NEW.KVEF.WS.W.0001.170110T2300Z-170112T0000Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
235 PM PST MON JAN 9 2017

...WINTER STORM WARNING IN EFFECT FROM 3 PM TUESDAY TO 4 PM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW AND STRONG WINDS...WHICH IS IN EFFECT
FROM 3 PM TUESDAY TO 4 PM PST WEDNESDAY.

* TIMING...THE MOST INTENSE SNOWFALL IN THE EAST SLOPES OF THE SOUTHERN
  SIERRA IS EXPECTED TUESDAY NIGHT THROUGH EARLY WEDNESDAY MORNING.

* SNOW LEVEL...AROUND 6000 FEET.

* TOTAL SNOW ACCUMULATIONS...6 TO 12 INCHES FROM 6000 TO 8000 FEET
  AND 1 TO 2 FEET IN HIGHER ELEVATIONS.

* WINDS...WEST WINDS GUSTING 40 TO 60 MPH PRIMARILY ABOVE 6000 FEET.
  HIGHER GUSTS NEAR RIDGES AND CANYONS.

* IMPACTS...SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE
  TRAVEL DANGEROUS IN THE SOUTHERN SIERRA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ONLY TRAVEL WHEN ABSOLUTELY NECESSARY. IF YOU MUST TRAVEL...KEEP AN
EXTRA FLASHLIGHT...FOOD...WATER AND BLANKETS OR WINTER CLOTHING IN
YOUR VEHICLE.

&&

$$
6 follow-up statements
969 
WWUS45 KVEF 100618
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1018 PM PST MON JAN 9 2017

.ANOTHER PACIFIC STORM WILL BRING HEAVY SNOW TO THE EAST SLOPES
OF THE SOUTHERN SIERRA TUESDAY AFTERNOON THROUGH WEDNESDAY
AFTERNOON.

CAZ519-101430-
/O.CON.KVEF.WS.W.0001.170110T2300Z-170112T0000Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
1018 PM PST MON JAN 9 2017

...WINTER STORM WARNING REMAINS IN EFFECT FROM 3 PM TUESDAY TO
4 PM PST WEDNESDAY...

* TIMING...THE MOST INTENSE SNOWFALL IN THE EAST SLOPES OF THE 
  SOUTHERN SIERRA IS EXPECTED TUESDAY NIGHT THROUGH EARLY 
  WEDNESDAY MORNING. 

* SNOW LEVEL...AROUND 6000 FEET.

* TOTAL SNOW ACCUMULATIONS...6 TO 12 INCHES FROM 6000 TO 8000 
  FEET AND 1 TO 2 FEET IN HIGHER ELEVATIONS. 

* WINDS...WEST WINDS GUSTING 40 TO 60 MPH PRIMARILY ABOVE 6000 
  FEET. HIGHER GUSTS NEAR RIDGES AND CANYONS. 

* IMPACTS...SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL 
  MAKE TRAVEL DANGEROUS IN THE SOUTHERN SIERRA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ONLY TRAVEL WHEN ABSOLUTELY NECESSARY. IF YOU MUST TRAVEL...KEEP
AN EXTRA FLASHLIGHT...FOOD...WATER AND BLANKETS OR WINTER
CLOTHING IN YOUR VEHICLE.

&&

$$
270 
WWUS45 KVEF 101021
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
221 AM PST TUE JAN 10 2017

.ANOTHER PACIFIC STORM WILL BRING HEAVY SNOW TO THE EAST SLOPES
OF THE SOUTHERN SIERRA THIS AFTERNOON THROUGH WEDNESDAY AFTERNOON.

CAZ519-102300-
/O.CON.KVEF.WS.W.0001.170110T2300Z-170112T0000Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
221 AM PST TUE JAN 10 2017

...WINTER STORM WARNING REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 4 PM PST WEDNESDAY...

* TIMING...THE MOST INTENSE SNOWFALL IN THE EAST SLOPES OF THE
  SOUTHERN SIERRA IS EXPECTED TONIGHT THROUGH EARLY WEDNESDAY
  MORNING.

* SNOW LEVEL...7000 FEET...FALLING BELOW 6000 FEET BY WEDNESDAY
  MORNING. 

* TOTAL SNOW ACCUMULATIONS...6 TO 12 INCHES FROM 6000 TO 8000 
  FEET AND 1 TO 2 FEET IN HIGHER ELEVATIONS. 

* WINDS...WEST WINDS GUSTING 40 TO 60 MPH PRIMARILY ABOVE 6000 
  FEET. HIGHER GUSTS NEAR RIDGES AND CANYONS. 

* IMPACTS...SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL 
  MAKE TRAVEL DANGEROUS IN THE SOUTHERN SIERRA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ONLY TRAVEL WHEN ABSOLUTELY NECESSARY. IF YOU MUST TRAVEL...KEEP
AN EXTRA FLASHLIGHT...FOOD...WATER AND BLANKETS OR WINTER
CLOTHING IN YOUR VEHICLE.

&&

$$
319 
WWUS45 KVEF 102216
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
216 PM PST TUE JAN 10 2017

CAZ519-110700-
/O.CON.KVEF.WS.W.0001.170110T2300Z-170112T0000Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
216 PM PST TUE JAN 10 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST
WEDNESDAY...

* TIMING...THE MOST INTENSE SNOWFALL IN THE EAST SLOPES OF THE 
  SOUTHERN SIERRA IS EXPECTED TONIGHT THROUGH EARLY WEDNESDAY 
  MORNING. 

* SNOW LEVEL...7000 FEET...FALLING BELOW 6000 FEET BY WEDNESDAY 
  MORNING. 

* TOTAL SNOW ACCUMULATIONS...6 TO 12 INCHES FROM 6000 TO 8000 
  FEET AND 1 TO 2 FEET IN HIGHER ELEVATIONS. 

* WINDS...WEST WINDS GUSTING 40 TO 60 MPH PRIMARILY ABOVE 6000 
  FEET. HIGHER GUSTS NEAR RIDGES AND CANYONS. 

* IMPACTS...SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL 
  MAKE TRAVEL DANGEROUS IN THE SOUTHERN SIERRA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ONLY TRAVEL WHEN ABSOLUTELY NECESSARY. IF YOU MUST TRAVEL...KEEP
AN EXTRA FLASHLIGHT...FOOD...WATER AND BLANKETS OR WINTER
CLOTHING IN YOUR VEHICLE.

&&

$$
409 
WWUS45 KVEF 110623
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1023 PM PST TUE JAN 10 2017

CAZ519-111800-
/O.CON.KVEF.WS.W.0001.000000T0000Z-170112T0000Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
1023 PM PST TUE JAN 10 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST
WEDNESDAY...

* TIMING...THE MOST INTENSE SNOWFALL IN THE EAST SLOPES OF THE 
  SOUTHERN SIERRA IS EXPECTED TONIGHT THROUGH EARLY WEDNESDAY 
  MORNING. 

* SNOW LEVEL...7000 FEET...FALLING BELOW 6000 FEET BY WEDNESDAY 
  MORNING. 

* TOTAL SNOW ACCUMULATIONS...6 TO 12 INCHES FROM 6000 TO 8000 
  FEET AND 1 TO 2 FEET IN HIGHER ELEVATIONS. 

* WINDS...WEST WINDS GUSTING 40 TO 60 MPH PRIMARILY ABOVE 6000 
  FEET. HIGHER GUSTS NEAR RIDGES AND CANYONS. 

* IMPACTS...SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL 
  MAKE TRAVEL DANGEROUS IN THE SOUTHERN SIERRA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ONLY TRAVEL WHEN ABSOLUTELY NECESSARY. IF YOU MUST TRAVEL...KEEP
AN EXTRA FLASHLIGHT...FOOD...WATER AND BLANKETS OR WINTER
CLOTHING IN YOUR VEHICLE.

&&

$$
276 
WWUS45 KVEF 111041
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
241 AM PST WED JAN 11 2017

CAZ519-120000-
/O.CON.KVEF.WS.W.0001.000000T0000Z-170112T0000Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
241 AM PST WED JAN 11 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* TIMING...THE MOST INTENSE SNOWFALL IN THE EAST SLOPES OF THE
  SOUTHERN SIERRA WILL BE THIS MORNING BEFORE BECOMING MORE
  INTERMITTENT DURING THE AFTERNOON.

* SNOW LEVEL...6000 FEET THIS MORNING...FALLING BELOW 5000 FEET
  DURING THE AFTERNOON.

* TOTAL SNOW ACCUMULATIONS...6 TO 12 INCHES FROM 6000 TO 8000 
  FEET AND 1 TO 2 FEET IN HIGHER ELEVATIONS. 

* WINDS...WEST WINDS GUSTING 40 TO 60 MPH PRIMARILY ABOVE 6000 
  FEET. HIGHER GUSTS NEAR RIDGES AND CANYONS. 

* IMPACTS...SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL 
  MAKE TRAVEL DANGEROUS IN THE SOUTHERN SIERRA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ONLY TRAVEL WHEN ABSOLUTELY NECESSARY. IF YOU MUST TRAVEL...KEEP
AN EXTRA FLASHLIGHT...FOOD...WATER AND BLANKETS OR WINTER
CLOTHING IN YOUR VEHICLE.

&&

$$
903 
WWUS45 KVEF 112157
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
157 PM PST WED JAN 11 2017

.YET ANOTHER ROUND OF WINTER PRECIPITATION IS EXPECTED TO IMPACT THE
SIERRA NEVADA TONIGHT THROUGH THURSDAY. SNOWFALL IS ALSO EXPECTED
ACROSS MUCH OF THE SOUTHERN GREAT BASIN AT ELEVATIONS ABOVE 5500
FEET.

CAZ519-121200-
/O.CAN.KVEF.WS.W.0001.000000T0000Z-170112T0000Z/
/O.NEW.KVEF.WW.Y.0003.170111T2157Z-170113T0300Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
157 PM PST WED JAN 11 2017

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM PST THURSDAY...
...THIS REPLACES THE WINTER STORM WARNING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
UNTIL 7 PM PST THURSDAY. THIS REPLACES THE WINTER STORM WARNING.

* TIMING...INTERMITTENT SNOW SHOWERS ARE EXPECTED TO CONTINUE TROUGH
  TONIGHT BEFORE BECOMING MORE INTENSE THURSDAY MORNING. SNOWFALL
  WILL TAPER OFF THURSDAY EVENING. LIGHT FLURRIES MAY CONTINUE INTO
  FRIDAY.

* SNOW LEVEL...5500 FEET THIS EVENING...FALLING TO 4500 FEET BY
  THURSDAY AFTERNOON.

* TOTAL SNOW ACCUMULATIONS...TRACE TO 5 INCHES ABOVE 5500 FEET. 5 TO
  10 INCHES ABOVE 8000 FEET. OVER 1 FOOT POSSIBLE NEAR THE CREST.

* WINDS...SOUTHWEST WINDS GUSTING 40 TO 50 MPH PRIMARILY ABOVE 6000
  FEET THROUGH TONIGHT. LIGHTER WINDS ON THURSDAY.

* IMPACTS...SNOW AND BLOWING SNOW WILL CREATE HAZARDOUS TRAVEL
  CONDITIONS DUE TO SLICK SNOW COVERED ROADS AND REDUCED
  VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK ROAD CONDITIONS BEFORE DEPARTING AND STAY UP TO DATE ON THE
LATEST FORECAST. USE CAUTION WHEN TRAVELING...BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES.

&&

$$

CAZ521-NVZ014-015-018-019-121200-
/O.NEW.KVEF.WW.Y.0003.170112T1200Z-170113T1800Z/
WHITE MOUNTAINS OF INYO COUNTY-ESMERALDA AND CENTRAL NYE COUNTY-
LINCOLN COUNTY-SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING THE CITIES OF...WESTGARD PASS...BRISTLECONE PINE...
BEATTY...GOLDFIELD...SILVER PEAK...DYER...CALIENTE...PIOCHE...
PANACA...HIKO...ALAMO...RACHEL...THE TOWN OF MT CHARLESTON...
RED ROCK CANYON
157 PM PST WED JAN 11 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM THURSDAY TO 10 AM
PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 4 AM THURSDAY
TO 10 AM PST FRIDAY.

* TIMING...SNOWFALL IS EXPECTED TO BEGIN THURSDAY MORNING...PEAK
  THURSDAY DURING THE DAY AND EVENING...THEN DIMINISH FRIDAY.

* SNOW LEVEL...AROUND 4500 FEET IN THE WHITE MOUNTAINS AND ESMERALDA
  COUNTY...5000 FEET OVER NYE AND LINCOLN COUNTIES...AND 5500 FEET
  OVER THE SPRING MOUNTAINS AND SHEEP RANGE. 

* TOTAL SNOW ACCUMULATIONS...TRACE TO 5 INCHES ABOVE 5500 FEET. 5 TO
  10 INCHES ABOVE 8000 FEET. 8 TO 12 INCHES NEAR THE PEAKS.

* IMPACTS...SNOW AND BLOWING SNOW WILL CREATE HAZARDOUS TRAVEL
  CONDITIONS DUE TO SLICK SNOW COVERED ROADS AND REDUCED
  VISIBILITY. THIS INCLUDES US HIGHWAY 95 NORTH FROM GOLDFIELD...US
  HIGHWAY 93 NORTH FROM PANACA...NEVADA 375 NORTH FROM RACHEL...AS
  WELL AS BOTH KYLE AND LEE CANYON IN THE SPRING MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK ROAD CONDITIONS BEFORE DEPARTING AND STAY UP TO DATE ON THE
LATEST FORECAST. USE CAUTION WHEN TRAVELING...BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES.

&&

$$

WOLCOTT

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this winter storm warning went out at Jan 9, 10:09 AM PST, 4 hours 26 minutes earlier.

Area forecast discussion, Jan 9, 10:09 AM PST, 4 hours 26 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
1009 AM PST Mon Jan 9 2017

.SYNOPSIS...The tail end of a Pacific storm will continue to
push across Arizona with most areas seeing dry conditions by late
afternoon. Mainly dry conditions expected Tuesday before another
storm system brings widespread rain and snow to the southern Sierra
Wednesday. Unsettled weather can be expected through Friday as
additional Pacific systems move into the West Coast.
&&

.UPDATE...The sparse precipitation band moving over far southeast
California into Arizona will continue moving to the east and that
will be the end of showers for most zones. Runoff impacts from the
moderate to heavy rain in the southern Sierra and Owens Valley
overnight appear to be minimal according to local officials and the
Flood Watch will be cancelled. Minor adjustments will be made to the
POP/WX/Sky/Wind grids for the rest of today to reflect the latest
trends. Southwest winds gusting 30-35 mph can be expected across
much of the Mojave Desert zones through the afternoon. The rest of
the forecast trends detailed in the previous discussion look good
and attention will turn to the potential for significant snow in the
Sierra and possibly the Owens Valley late Tuesday into Wednesday
with the next Pacific Storm.
&&

.AVIATION...For McCarran...Southwest winds gusting 25-30 kts can
expected through the afternoon. Mainly sct clouds aoa 10k feet this
afternoon. Mechanical turbulence can be expected through late this
afternoon.

For the rest of southern Nevada...northwest Arizona...and southeast
California...Sct showers will move across northwest Arizona through
early afternoon with cigs down to 5-6k feet at times. Gusty
southwest winds can be expected across most areas with speeds of 20-
30 kts.
&&

.PREV DISCUSSION...
410 AM PST Mon Jan 9 2017

.SHORT TERM...through Wednesday afternoon.

Deep plume of tropical moisture has shifted south overnight with the
main plume being directed into Los Angeles and Orange Counties with
moisture spreading into western portions of San Bernardino County.
This trend is expected to continue for the next few hours with
rainfall spreading across the remainder of San Bernardino, Clark and
Mohave Counties. Rainfall amounts are generally expected to be up to
a quarter inch over San Bernardino County with lower amounts over
Clark and Mohave Counties. A few thunderstorms have also popped up
near the coast so its possible that we may see a lightning strike or
two over our western areas early this morning. This moisture plume
will continue to drift south this morning with most areas seeing
drying conditions after noon. Snow levels will remain fairly high
with the current freezing level just above 10k feet. Rainfall
amounts and intensity will decrease over the next couple of hours
across the Sierra with mainly just light scattered showers left this
morning. Did extend the Flood Advisory for the Sierra and Owens
Valley through 6am and the current Flood Watch is still in effect
until 4pm this afternoon. Even though the heaviest rain will end,
significant runoff is still likely through this afternoon.

Dry conditions expected tonight through much of Tuesday, but another
round of moisture is expected to reach the southern Sierra by
Tuesday night. The upper low that has been hanging off the Pacific
Northwest coast will gradually shift south and east bringing
moisture back into the southern Sierra Tuesday night and across
portions of Esmeralda, central Nye, and Lincoln Counties. Unlike the
previous systems, this system will be colder and snow levels will be
lower. Snow levels look to drop to around 6000-6500 feet by Tuesday
afternoon and then down to around 4000 feet over northern Inyo
County by mid day Wednesday. Snow levels will be around 5000 feet
for Esmeralda, central Nye and Lincoln Counties, but snow amounts
over those areas will be much lower. There could be a few showers
pushing into southern Nevada and northwest Arizona, but shower
should be more widespread and generally confined to the mountains.

Gusty southwest winds will occur over the area today with most areas
seeing windy conditions by this afternoon. However, winds are
expected to remain below advisory levels. Temperatures will be
rather mild today and Tuesday over most areas, but some cooler air
will work into the area Tuesday afternoon across the northern areas.

.LONG TERM...Wednesday night through Sunday.

Models remain in pretty good agreement this morning, and there is
good run to run consistency as well, so confidence continues to
increase. For Wednesday night, fast and moist zonal flow continues
in the wake of the weak wave departing to the east. This will keep
small precip chances going in the Sierra and the southern Great
Basin. On Thursday, the next, and presumably last, storm in the
train will dig into the desert Southwest. The subtropical moisture
tap will be gone by this time, so this storm will have much less
moisture to work with than the storms of the preceding week. Slight
chance to low chance PoPs should spread over the entire CWA Thursday
and Thursday night, followed by drier northwest to north flow Friday
into Sunday. As noted yesterday, this drier flow is also somewhat
colder, and MOS temperatures continue to trend downward over the
weekend, so nudged the forecast in that direction again.
&&

.SPOTTER INFORMATION STATEMENT...Rainfall and snowfall totals are
encouraged through today. Reports of flooding or elevated stream
flows are also requested.
&&

Update/Aviation...Adair
Short Term...Gorelow
Long Term...Morgan

For more forecast information...see us on our webpage:

http://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 9:47 PM PSTAreal Flood AdvisoryVEFInyo8 hr

Nearby

Winter Storm Warnings in California, 2017Every winter storm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.